Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



The critical bias for the Hamiltonicity game is $ (1+o(1))n/\ln n$

Author: Michael Krivelevich
Journal: J. Amer. Math. Soc. 24 (2011), 125-131
MSC (2010): Primary 05-XX; Secondary 91-XX
Published electronically: August 31, 2010
MathSciNet review: 2726601
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that in the biased $ (1:b)$ Hamiltonicity Maker-Breaker game, played on the edges of the complete graph $ K_n$, Maker has a winning strategy for $ b(n)\le \left(1-\frac{30}{\ln^{1/4}n}\right)\frac{n}{\ln n}$, for all large enough $ n$.

References [Enhancements On Off] (What's this?)

  • 1. J. Beck, Random graphs and positional games on the complete graph, Annals of Discrete Mathematics 28 (1985), 7-13. MR 860583 (87j:05130)
  • 2. J. Beck, Combinatorial Games, Cambridge University Press, Cambridge, 2008. MR 2402857 (2009g:91038)
  • 3. B. Bollobás, Random graphs, 2nd ed., Vol. 73, Cambridge University Press, Cambridge, 2001. MR 1864966 (2002j:05132)
  • 4. B. Bollobás and A. Papaioannou, A biased Hamiltonian game, Congressus Numerantium 35 (1982), 105-115. MR 725872 (85e:90081)
  • 5. V. Chvátal and P. Erdős, Biased positional games, Annals of Discrete Mathematics 2 (1978), 221-228. MR 500701 (81a:05107)
  • 6. H. Gebauer and T. Szabó, Asymptotic random graph intuition for the biased connectivity game, Random Structures and Algorithms 35 (2009), 431-443. MR 2571778
  • 7. D. Hefetz, M. Krivelevich, M. Stojaković and T. Szabó, Fast winning strategies in Maker-Breaker games, Journal of Combinatorial Theory Series B 99 (2009), 39-47. MR 2467817 (2010d:05097)
  • 8. D. Hefetz and S. Stich, On two problems regarding the Hamilton cycle game, The Electronic Journal of Combinatorics, Vol. 16 (1) (2009), publ. R28. MR 2482096 (2010c:91028)
  • 9. M. Krivelevich and T. Szabó, Biased positional games and small hypergraphs with large covers. Electronic Journal of Combinatorics, Vol. 15 (1) (2008), publ. R70. MR 2411447 (2009h:91047)
  • 10. M. Krivelevich, E. Lubetzky and B. Sudakov, Hamiltonicity thresholds in Achlioptas processes, Random Structures and Algorithms 37 (2010), 1-24.
  • 11. L. Pósa, Hamiltonian circuits in random graphs, Discrete Mathematics 14 (1976), no. 4, 359-364. MR 0389666 (52:10497)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 05-XX, 91-XX

Retrieve articles in all journals with MSC (2010): 05-XX, 91-XX

Additional Information

Michael Krivelevich
Affiliation: School of Mathematical Sciences, Raymond and Beverly Sackler Faculty of Exact Sciences, Tel Aviv University, Tel Aviv 69978, Israel

Received by editor(s): October 26, 2009
Received by editor(s) in revised form: March 9, 2010
Published electronically: August 31, 2010
Additional Notes: This research was supported in part by a USA-Israel BSF grant, by a grant from the Israel Science Foundation, and by a Pazy Memorial Award.
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society